Uniqueness of Nonnegative Solutions to Elliptic Differential Inequalities on Finsler Manifolds

  • Changwei XiongEmail author


We consider a class of elliptic differential inequalities involving Finsler p-Laplacian and a positive potential function on forward geodesically complete noncompact Finsler measure spaces with finite reversibility. Under various volume growth conditions concerning geodesic balls with a given center and the potential function, we prove that the only nonnegative weak solution of the differential inequalities is identically zero.


Uniqueness of nonnegative solutions Elliptic differential inequality Finsler measure space 

Mathematics Subject Classification (2010)

35R45 35J92 58J05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



  1. 1.
    Bao, D., Chern, S.-S., Shen, Z.: An introduction to Riemann-Finsler geometry. Springer-Verlag, New York (2000)CrossRefGoogle Scholar
  2. 2.
    Caristi, G., D’Ambrosio, L., Mitidieri, E.: Liouville theorems for some nonlinear inequalities. Proc. Steklov Inst. Math. 260, 90–111 (2008). In Russian; translated in Tr. Mat. Inst. Steklova 260 (2008), 97–118MathSciNetCrossRefGoogle Scholar
  3. 3.
    Caristi, G., Mitidieri, E.: Nonexistence of positive solutions of quasilinear equations. Adv. Differential Equ. 2(3), 319–359 (1997)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Caristi, G., Mitidieri, E., Pokhozhaev, S.I.: Liouville theorems for quasilinear elliptic inequalities. Dokl. Akad. Nauk 424(6), 741–747 (2009). translation in Dokl. Math. 79 (2009), no. 1, 118–124MathSciNetzbMATHGoogle Scholar
  5. 5.
    Cheng, S.Y., Yau, S.T.: Differential equations on Riemannian manifolds and their geometric applications. Comm. Pure Appl. Math. 28(3), 333–354 (1975)MathSciNetCrossRefGoogle Scholar
  6. 6.
    D’Ambrosio, L.: Liouville theorems for anisotropic quasilinear inequalities. Nonlinear Anal. 70(8), 2855–2869 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    D’Ambrosio, L., Lucente, S.: Nonlinear Liouville theorems for Grushin and Tricomi operators. J. Differential Equ. 193(2), 511–541 (2003)MathSciNetCrossRefGoogle Scholar
  8. 8.
    D’Ambrosio, L., Mitidieri, E.: A priori estimates, positivity results, and nonexistence theorems for quasilinear degenerate elliptic inequalities. Adv. Math. 224 (3), 967–1020 (2010)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Farina, A., Valdinoci, E.: Gradient bounds for anisotropic partial differential equations, Calc. Var. Partial Differential Equ. 49(3-4), 923–936 (2014)CrossRefGoogle Scholar
  10. 10.
    Gidas, B.: Symmetry properties and isolated singularities of positive solutions of nonlinear elliptic equations, Nonlinear partial differential equations in engineering and applied science (Proc. Conf., Univ. Rhode Island, Kingston, R.I., 1979), pp. 255–273, Lecture Notes in Pure and Appl Math. 54, Dekker, New York (1980)Google Scholar
  11. 11.
    Gidas, B., Spruck, J.: Global and local behavior of positive solutions of nonlinear elliptic equations. Comm. Pure Appl. Math. 34(4), 525–598 (1981)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order, 2nd edn. Springer-Verlag, Berlin (1983)CrossRefGoogle Scholar
  13. 13.
    Grigor’yan, A., Kondratiev, V.A.: On the existence of positive solutions of semilinear elliptic inequalities on Riemannian manifolds, Around the research of Vladimir Maz’ya. II, 203–218, Int. Math. Ser. (N Y.), vol. 12. Springer, New York (2010)Google Scholar
  14. 14.
    Grigor’yan, A., Sun, Y.: On nonnegative solutions of the inequality Δu + u σ ≤ 0 on Riemannian manifolds. Comm. Pure Appl. Math. 67(8), 1336–1352 (2014)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Huang, J.-C.: Liouville type theorem for quasi-linear elliptic inequality Δpu + u σ ≤ 0 on Riemannian manifolds. J. Math. Anal. Appl. 428(1), 12–31 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kurta, V.V.: On the absence of positive solutions to semilinear elliptic equations. Tr. Mat. Inst. Steklova 227, 162–169 (1999)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Mastrolia, P., Monticelli, D.D., Punzo, F.: Nonexistence results for elliptic differential inequalities with a potential on Riemannian manifolds. Calc. Var. Partial Differential Equ. 54(2), 1345–1372 (2015)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Mitidieri, E., Pokhozhaev, S.I.: Absence of global positive solutions of quasilinear elliptic inequalities. Dokl. Akad. Nauk 359(4), 456–460 (1998)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Mitidieri, E., Pokhozhaev, S.I.: Absence of positive solutions for quasilinear elliptic problems in \(\mathbb {R}^{N}\). Tr. Mat. Inst. Steklova 227, 192–222 (1999). Issled. po Teor. Differ. Funkts. Mnogikh Perem. i ee Prilozh. 18MathSciNetGoogle Scholar
  20. 20.
    Mitidieri, E., Pokhozhaev, S.I.: A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities. Tr. Mat. Inst. Steklova 234, 1–384 (2001)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Mitidieri, E., Pokhozhaev, S.I.: Towards a unified approach to nonexistence of solutions for a class of differential inequalities. Milan J. Math. 72, 129–162 (2004)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Monticelli, D.D.: Maximum principles and the method of moving planes for a class of degenerate elliptic linear operators. J. Eur. Math Soc. 12(3), 611–654 (2010)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Ohta, S.: Finsler interpolation inequalities. Calc. Var. Partial Differential Equ. 36, 211–249 (2009)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Ohta, S.-I.: Nonlinear geometric analysis on Finsler manifolds. Eur. J. Math. 3 (4), 916–952 (2017)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Ohta, S., Sturm, K.: Heat flow on Finsler manifolds. Comm. Pure Appl. Math. 62, 1386–1433 (2009)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Shen, Z.: Lectures on Finsler geometry. World Scientific Publishing Co., Singapore (2001)CrossRefGoogle Scholar
  27. 27.
    Sun, Y.: Uniqueness result for non-negative solutions of semi-linear inequalities on Riemannian manifolds. J. Math. Anal. Appl. 419(1), 643–661 (2014)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Sun, Y.: On nonexistence of positive solutions of quasi-linear inequality on Riemannian manifolds. Proc. Amer. Math. Soc. 143(7), 2969–2984 (2015)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Sun, Y.: Uniqueness result on nonnegative solutions of a large class of differential inequalities on Riemannian manifolds. Pacific J. Math. 280(1), 241–254 (2016)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Xia, C.: Local gradient estimate for harmonic functions on Finsler manifolds. Calc. Var. Partial Differential Equ. 51(3-4), 849–865 (2014)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Xia, C.: Inverse anisotropic mean curvature flow and a Minkowski type inequality. Adv Math. 315, 102–129 (2017)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Zhang, H.-C.: A note on Liouville type theorem of elliptic inequality Δu + u σ ≤ 0 on Riemannian manifolds. Potential Anal. 43(2), 269–276 (2015)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Zhang, F.-E., Xia, Q.: Some Liouville-type theorems for harmonic functions on Finsler manifolds. J. Math. Anal. Appl. 417(2), 979–995 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Mathematical Sciences InstituteAustralian National UniversityCanberraAustralia

Personalised recommendations